1

I have recently been taking sertraline which is a medication in tablet form which increases serotonin reuptake in the brain causing you to have a better mood.

This however had many side affects such as weight gain, dry mouth.

I found that low amounts of magnesium in the body also results in lower serotonin levels and so I have started to take magnesium tablets instead.

My question is since low magnesium results in lower serotonin levels does this mean that if magnesium tablets were taken that serotonin levels will increase and thus work the same as the above medication sertraline ?

2
  • 2
    Welcome to MedicalSciences.SE. SSRIs are selective serotonin reuptake inhibitors. They don't increase reuptake, they inhibit it. – Chris Rogers Sep 1 '19 at 14:18
  • 2
    Another point to your question is it relates to your personal medical situation which is off-topic here. For a number of reasons outlined in this meta post, we can not, and will not, give medical advice. If you have a question regarding your personal health, you should see a doctor. For further information on how this site is supposed to work, what is on-topic or not, you can take the tour, visit the How to Ask page and Medical Sciences Meta. – Chris Rogers Sep 1 '19 at 14:18